I have lost 6 pounds since starting Mucinex 10 days ago.. should I worry ?
Mucinex D - is weight loss a side effect of Mucinex?
Question posted by horatia on 30 June 2011
Last updated on 10 January 2022 by SJC7737
There is data by the FDA that Mucinex use does, in fact, cause weight loss. I was researching this due to a hunch I’ve been having b/c a researcher said cellulite is caused from mucus production. Our food intolerances as well as viruses, bacteria and environmental factors can all contribute to our production of mucus. I happen to be recovering from upper respiratory issues including pneumonia and I feel I already produce an abnormal level of mucus so I’m going to start taking this daily to see what happens. If I lose weight to boot, then SCORE! I am looking forward to the periodic results of my experiment.
As Delila pointed out, weight loss is not a listed side effect of the mucinex D, but you could be suffering from a more serious illness that needs to be addressed by a doctor. The following warning accompanies this medication:
Stop use and ask a doctor if
•cough lasts more than 7 days, comes back, or occurs with fever, rash, or persistent headache. These could be signs of a serious illness.
You mention that you have been taking for 10 days, so this is why I wanted to mention this. Please seek medical attention for this condition.
Hi weight loss is not listed as a side effect. However weight gain is. You could be experiencing the weight loss due to another side effect from mucinex, such as diarrhoea. Considering your question was posted almost 3 days ago, what is your weight doing now? Sorry its taken so long for you to get a reponse!
- Mucinex uses and safety info
- Mucinex information for Healthcare Professionals (includes dosage details)
- Side effects of Mucinex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.